zbMATH — the first resource for mathematics

Topological entropy in totally disconnected locally compact groups. (English) Zbl 1380.37032
Summary: Let \(G\) be a topological group, let \(\phi\) be a continuous endomorphism of \(G\) and let \(H\) be a closed \(\phi\)-invariant subgroup of \(G\). We study whether the topological entropy is an additive invariant, that is, \[ h_{\text{top}}(\phi)=h_{\text{top}}(\phi\restriction_H)+h_{\text{top}}(\bar{\phi}), \] where \(\bar{\phi}:G/H\rightarrow G/H\) is the map induced by \(\phi\). We concentrate on the case when \(G\) is totally disconnected locally compact and \(H\) is either compact or normal. Under these hypotheses, we show that the above additivity property holds true whenever \(\phi H=H\) and \(\ker (\phi)\leq H\). As an application, we give a dynamical interpretation of the scale \(s(\phi)\) by showing that \(\log s(\phi)\) is the topological entropy of a suitable map induced by \(\phi\). Finally, we give necessary and sufficient conditions for the equality \(\log s(\phi)=h_{\text{top}}(\phi)\) to hold.

37B40 Topological entropy
37B10 Symbolic dynamics
54H20 Topological dynamics (MSC2010)
Full Text: DOI
[1] Adler, R. L., Konheim, A. G. and Mcandrew, M. H.. Topological entropy. Trans. Amer. Math. Soc.114 (1965), 309-319. doi:10.1090/S0002-9947-1965-0175106-9 · Zbl 0127.13102
[2] Alcaraz, D., Dikranjan, D. and Sanchis, M.. Bowen’s entropy for endomorphisms of totally bounded abelian groups. Descriptive Topology and Functional Analysis. Springer International Publishing, Switzerland, 2014, pp. 143-162. · Zbl 1317.22001
[3] Berlai, F., Dikranjan, D. and Giordano Bruno, A.. Scale function vs. topological entropy. Topology Appl.160 (2013), 2314-2334. doi:10.1016/j.topol.2013.07.026 · Zbl 1315.37014
[4] Bowen, R., Entropy for group endomorphisms and homogeneous spaces, Trans. Amer. Math. Soc., 153, 401-414, (1971) · Zbl 0212.29201
[5] Dikranjan, D. and Giordano Bruno, A.. Limit free computation of entropy. Rend. Istit. Mat. Univ. Trieste44 (2012), 297-312. · Zbl 1277.37031
[6] Dikranjan, D. and Giordano Bruno, A.. Topological entropy and algebraic entropy for group endomorphisms. Proc. ICTA2011 (Islamabad, Pakistan, 4-10 July 2011). Cambridge Scientific, Cambridge, 2012, pp. 133-214. · Zbl 1300.54002
[7] Dikranjan, D., Sanchis, M. and Virili, S.. New and old facts about entropy in uniform spaces and topological groups. Topology Appl.159 (2012), 1916-1942. doi:10.1016/j.topol.2011.05.046 · Zbl 1242.54005
[8] Giordano Bruno, A., Entropy for automorphisms of totally disconnected locally compact groups, Topology Proc., 45, 175-187, (2015) · Zbl 1351.37065
[9] Hewitt, E. and Ross, K. A.. Abstract Harmonic Analysis I. Springer, Berlin, 1963. · Zbl 0115.10603
[10] Hood, B. M., Topological entropy and uniform spaces, J. Lond. Math. Soc., 8, 2, 633-641, (1974) · Zbl 0291.54051
[11] Li, H., Compact group automorphisms, addition formulas and Fuglede-Kadison determinants, Ann. of Math. (2), 176, 303-347, (2012) · Zbl 1250.22006
[12] Lind, D., Schmidt, K. and Ward, T.. Mahler measure and entropy for commuting automorphisms of compact groups. Invent. Math.101(3) (1990), 593-629. doi:10.1007/BF01231517 · Zbl 0774.22002
[13] Miles, R., The entropy of algebraic actions of countable torsion-free abelian groups, Fund. Math., 201, 3, 261-282, (2008) · Zbl 1154.37006
[14] Nachbin, L., The Haar Integral, XII, (1965), Van Nostrand: Van Nostrand, Princeton, NJ · Zbl 0127.07602
[15] Ornstein, D. and Weiss, B.. Entropy and isomorphism theorems for actions of amenable groups. J. Anal. Math.48(1) (1987), 1-141. doi:10.1007/BF02790325 · Zbl 0637.28015
[16] Reiter, H. and Stegeman, J. D.. Classical Harmonic Analysis and Locally Compact Groups, 2nd edn. Clarendon Press, Oxford, 2000. · Zbl 0965.43001
[17] Thomas, R. K., The addition theorem for entropy of transformations of G-spaces, Trans. Amer. Math. Soc., 160, 119-130, (1971) · Zbl 0232.28015
[18] Van Dantzig, D.. Studien over topologische algebra. Dissertation, Amsterdam, 1931. · JFM 57.0716.01
[19] Willis, G. A., The structure of totally disconnected locally compact groups, Math. Ann., 300, 2, 341-363, (1994) · Zbl 0811.22004
[20] Willis, G. A., Further properties of the scale function on a totally disconnected group, J. Algebra, 237, 1, 142-164, (2001) · Zbl 0982.22001
[21] Willis, G. A., The nub of an automorphism of a totally disconnected, locally compact group, Ergod. Th. & Dynam. Sys., 34, 4, 1365-1394, (2014) · Zbl 1311.22005
[22] Willis, G. A., The scale and tidy subgroups for endomorphisms of totally disconnected locally compact groups, Math. Ann., 361, 1-2, 403-442, (2015) · Zbl 1308.22002
[23] Yuzvinski, S.. Metric properties of endomorphisms of compact groups. Izv. Akad. Nauk SSSR Ser. Mat.29 (1965), 1295-1328 (in Russian); English transl. Amer. Math. Soc. Transl.66(2) (1968), 63-98.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.